Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

May 17, 2021Las Animas County, Colorado

NWS Pueblo, CO issued this special weather statement at May 17, 2021, 5:26 PM MDT for Las Animas County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2021, 5:26 PM MDT (23:26 UTC)
Expired
May 17, 2021, 6:15 PM MDT
In force
49 min
Issued by
NWS Pueblo, CO

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 125 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WWUS85 KPUB 172326
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
526 PM MDT Mon May 17 2021
 
COZ074-088-094-180015-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
526 PM MDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 615 PM MDT...

At 526 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles west of Raton to 8 miles west of
Tyrone. Movement was east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Trinidad, Cokedale, Starkville, Model, Hoehne, Thatcher, Tyrone and
Trinchera.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3744 10461 3756 10439 3760 10389 3700 10396
      3700 10470
TIME...MOT...LOC 2326Z 255DEG 18KT 3687 10471 3745 10436 

$$

Cohen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 17, 3:45 PM MDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 17, 3:45 PM MDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
345 PM MDT Mon May 17 2021

.SHORT TERM...(This evening through Tuesday)
Issued at 344 PM MDT Mon May 17 2021

Main Forecast Concerns/Challenges:

1) Continued flash flooding risk for all the burn scars into this
evening.

2) Strong to severe storms will remain possible into the evening,
with the highest risk of storms still appearing to be along and
south of the HWY 50 corridor. An isolated stronger storm can't be
ruled out to the north though, for the Pikes Peak region and Kiowa
county.

3) Increasing chances for snow across the higher terrain through the
period.

Thunderstorms for much of this afternoon have remained tied to the
higher terrain and adjacent locations. Development has remained sub-
severe so far, with only a few stronger storms. However, the
location of his development has been concerning for the flash flood
potential across the burn scars. Think this will continue to be
concerning for the remainder of the afternoon into this evening, as
focus/moist upslope flow persists. While Decker and Hayden Pass
could see some stronger storms with higher rainfall rates, think the
most at risk will continue to be the Junkins and especially the
Spring Burn scar. Strongest development has been focused right in
these areas, and this looks to continue well into the evening. The
overall risk should lower later this evening into the overnight
hours as the main convective activity pushes to the east. As the
upper level system pulls overhead tonight, do think steady light
rain will continue over the burn scars but the rates should not be
enough to produce any flooding at this time.

As noted above, most of the convection has been sub-severe and
mainly tied to the higher terrain. However, have begun to note
development across the far I-25 corridor. Think this is the
beginning of an eastward push of this development, as upper level
system and more vigorous mid level energy lifts across the region.
Surface trough and boundary are evident across far southern CO,
where upper 40s to around 50 degree dewpoint air is located.
Meanwhile, an abundance of sunshine and daytime heating has
occurred, with steepening low level lapse and increasing MLCAPE
values the trend this afternoon. As thunderstorm expands east over
the next couple of hours, think any storm along and south of HWY 50
will quickly become strong to severe. Steep mid level lapse rates
will continue to support large hail, with an axis of higher DCAPE
values situated right along the border supporting damaging winds.
Additionally, the highest shear is analyzed here, with latest RAP
analysis showing values in the 30-35 kt range. Still think there is
a chance for a few weak tornadoes into this evening, as boundary in
place could once again serve as an area of enhanced low level
helicity. RAP analysis is showing a maximized area of 0-3km MLCAPE
and surface vorticity along and east of Walsenburg to Trinidad into
far SE CO. This looks to be a persistent signal into early evening,
and something to keep an eye on for support of tornadic development.

Lastly, upper low moves overhead tonight into Tuesday, and will
support decent chances for widespread precip across southern CO. Did
increase pops and qpf to reflect this thinking, however, may not be
high enough for both. As this system moves overhead, think snow
chances will increase across the higher terrain. Did increase snow
totals but once again, could be on the lower side. Chances for
showers and thunderstorms return on Tuesday, though the severe
threat does not appear to be as high. However, instability and
moisture look to linger and can't rule out isolated strong to severe
storms Tuesday afternoon across the far southern plains.

.LONG TERM...(Tuesday night through Monday)
Issued at 344 PM MDT Mon May 17 2021

Main Forecast Concerns/Challenges

1) Dryline scenario eastern plains Friday through Sunday

Tuesday night through Thursday...The upper low will be located along
the CO/NM border Tue evening, then weaken and gradually lift to the
north-northeast through the day Wed. The next storm system to affect
the region drops south out of the Pacific NW and into northern CA
and NV through Thu. Models indicate that Tue evening there will
still be around 1000 j/kg of CAPE across the far eastern plains, so
convection will probably linger late into the night before tapering
off. On Wed as the low begins to lift, CAPE and shear really drop
off, but feel that there will be sufficient available moisture for
another round of aftn and evening convection, mainly tied to the
higher terrain, and more scattered for the plains. Strong
southwesterly flow aloft settles in across the Four Corners for Thu,
with a rapid warm-up in max temps and just isolated convection
expected. Plan on highs in the mid 60s to mid 70s for most locations
on Wed, then 70s for the high valleys and 80s for the plains on Thu.

Friday through Sunday...Extended models continue to point to a deep
trough setting up over the western third of the US, with the closed
upper low remaining nearly stationary over NV over the weekend. This
will produce deep southerly flow aloft across the state, with a
healthy tap of moisture feeding into CO. The dryline will develop
over the eastern plains near the eastern border, but may actually
pull west back into CO. This will serve as the focus for strong
thunderstorms each aftn and eve. Meanwhile, multiple disturbances
within the flow will help fire isolated to low-end scattered
convection each aftn across the higher terrain and high valleys.
Plan on highs around 70F each day for the high valleys, and in the
70s to around 80F for the eastern plains. This will potentially be
another very busy period of weather for southeast and south central
CO.

Monday...Long range models agree on finally moving the upper low to
the northeast, shifting the flow aloft across the Four Corners to a
more southwest direction. The dryline should kick east as conditions
dry out, with just isolated convection at best forecast. Temps will
climb into the lower 70s for the high valleys, and mid 70s to lower
80s for the plains. Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 344 PM MDT Mon May 17 2021

Active weather will continue across all the sites, as showers and
storms and low ceilings will remain possible. As an upper level
system approaches, expect showers and storms to continue to develop
out ahead of it. Showers with a few thunderstorms have already moved
across ALS and think similar trends are possible going into the
evening. Thunder chances do look to lower for ALS later tonight,
however, do think rain showers will persist for much of the period.
Additionally, this added moisture could support some lowering of
ceilings through the period.

Similar trends expected at COS, however, COS may observe some
stronger thunderstorms into the evening. The highest confidence for
more prevailing and longer in duration thunder is still at PUB,
where stronger storms are expected to occur into early evening. The
strongest storms, possibly severe, are once again expected at PUB.
Thunderstorm activity should diminish later this evening, though the
upper level system will move overhead through the remainder of the
period and likely provide a longer duration of light rain for all
the sites. In this rain, think MVFR ceilings are possible,
especially across COS. Some possibility for IFR ceilings, but
confidence is low at this time.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight MDT tonight for COZ072>075-079-
080.

&&

SHORT TERM...RODRIGUEZ
LONG TERM...MOORE
AVIATION...RODRIGUEZ
Hazardous weather outlook, May 17, 11:58 AM MDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1158 AM MDT Mon May 17 2021

COZ058>089-093>099-181800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1158 AM MDT Mon May 17 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are expected over the southern
I-25 corridor and the far eastern plains this afternoon into the
evening. Main risks will be 1 to 2 inch hail, 60 to 70 mph winds,
and isolated weak tornados under the strongest storms. Strong,
possibly severe, storms could occur over the mountain valleys and
the northern I-25 corridor.

Flash flooding is possible over the Spring, Junkins, Decker, and
Hayden Pass burn scars, with an emphasis for the Spring burn scar,
as strong thunderstorms develop over the mountains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong to severe thunderstorms will be possible Tuesday across
the plains and the eastern mountains. Hail the size of quarters
and wind gusts to 60 mph will be possible. An isolated tornado
cannot be ruled out.

Heavy rain is likely to occur across the plains and east slopes
of the mountains Tuesday. Burn scar flooding will be possible. In
addition, flash flooding may also occur in urban areas.

On Wednesday, scattered afternoon and evening thunderstorms are
expected. Small hail and gusty winds will be possible.

On Thursday, the dryline is expected to become active. There will be
a chance of severe thunderstorms along the Colorado and Kansas state
line during the afternoon and evening. Large hail, damaging winds
and isolated tornadoes will be possible.

From Friday into the weekend, the potential will exist for an active
weather pattern to occur as a deep trough of low pressure develops
over the Western United States. This trough will have the potential
to bring abundant low level moisture onto the plains. In the
meantime, this trough will bring strong winds throughout the
atmosphere. The combination of the strong winds and abundant low
level moisture will allow for the potential for strong to severe
storm with heavy rain to occur.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening across eastern mountains and
the eastern plains.

RODRIGUEZ

In the hours before

Special weather statement, May 17, 4:16 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
416 PM MDT Mon May 17 2021

COZ086>088-172300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
416 PM MDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO...NORTH
CENTRAL LAS ANIMAS AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 500 PM
MDT...

At 416 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Pueblo Reservoir to 7 miles
southeast of Walsenburg. Movement was east at 20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Walsenburg and Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3816 10441 3752 10425 3749 10481 3809 10483
TIME...MOT...LOC 2216Z 260DEG 16KT 3809 10477 3755 10468

Cohen
Special weather statement, May 17, 4:17 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
417 PM MDT Mon May 17 2021

COZ074-088-172300-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
417 PM MDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 500 PM MDT...

At 417 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Aguilar to 9 miles west of
Raton Pass. Movement was east at 15 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Trinidad, Aguilar, Cokedale, Starkville, Hoehne and Raton Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3750 10463 3752 10425 3699 10434 3699 10475
TIME...MOT...LOC 2217Z 275DEG 13KT 3748 10450 3700 10465

Cohen
Special weather statement, May 17, 4:42 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
442 PM MDT Mon May 17 2021

COZ088-172300-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
442 PM MDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...NORTH
CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 500 PM
MDT...

At 442 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Thatcher, or 32 miles northeast of Trinidad, moving
west at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern Otero,
north central Las Animas and southeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3746 10429 3778 10432 3778 10423 3774 10406
      3765 10406 3764 10405 3744 10405
TIME...MOT...LOC 2242Z 110DEG 13KT 3755 10416

Cohen
Special weather statement, May 17, 4:44 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
444 PM MDT Mon May 17 2021

COZ081-083-085-086-172330-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
444 PM MDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT...SOUTH
CENTRAL TELLER...SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO
COUNTIES UNTIL 530 PM MDT...

At 444 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo Reservoir, or 11 miles west of Pueblo, moving northeast at 15
mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Pueblo, Pueblo Reservoir, Salt Creek, Blende, Penrose, Pueblo West
and Canon City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3816 10441 3808 10484 3833 10497 3845 10521
      3869 10506 3853 10472
TIME...MOT...LOC 2244Z 214DEG 11KT 3831 10482

kam
Special weather statement, May 17, 5:06 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
506 PM MDT Mon May 17 2021

COZ086>088-093-094-172330-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
506 PM MDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...NORTHEASTERN
HUERFANO...NORTH CENTRAL LAS ANIMAS AND SOUTHERN PUEBLO COUNTIES
UNTIL 530 PM MDT...

At 504 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Salt Creek to 20 miles
northwest of Delhi to 8 miles northwest of Hoehne. Movement was
northeast at 25 mph.  The strongest cell is located north of Tyrone,
which may have hail to the size of nickels.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Delhi, Thatcher, Tyrone and Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3816 10441 3795 10417 3753 10397 3726 10454
      3808 10484
TIME...MOT...LOC 2304Z 233DEG 23KT 3810 10459 3777 10434 3737 10449

kam
Special weather statement, May 17, 5:26 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
526 PM MDT Mon May 17 2021

COZ074-088-094-180015-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
526 PM MDT Mon May 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 615 PM MDT...

At 526 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles west of Raton to 8 miles west of
Tyrone. Movement was east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Trinidad, Cokedale, Starkville, Model, Hoehne, Thatcher, Tyrone and
Trinchera.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

LAT...LON 3744 10461 3756 10439 3760 10389 3700 10396
      3700 10470
TIME...MOT...LOC 2326Z 255DEG 18KT 3687 10471 3745 10436

Cohen

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 6:09 PM MDTFlash Flood WarningPUBKiowa, Prowers4 hr
May 16, 6:10 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo35 min
May 16, 6:17 PM MDTSpecial Weather StatementPUBKiowa43 min
May 16, 6:20 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero70 min
May 16, 6:43 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers62 min
May 16, 6:45 PM MDTSpecial Weather StatementPUBOtero45 min
May 16, 6:46 PM MDTSpecial Weather StatementPUBBent14 min
May 16, 6:47 PM MDTSpecial Weather StatementPUBEl Paso43 min
May 16, 6:49 PM MDTSpecial Weather StatementPUBKiowa11 min
May 16, 6:59 PM MDTSevere Thunderstorm WarningPUBOtero45 min
May 16, 7:02 PM MDTSpecial Weather StatementPUBBent, Kiowa28 min
May 16, 7:10 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers36 min
May 16, 7:27 PM MDTSpecial Weather StatementPUBBaca48 min
May 16, 7:31 PM MDTSpecial Weather StatementPUBBent, Kiowa29 min
May 16, 7:33 PM MDTSpecial Weather StatementPUBProwers27 min
May 16, 7:34 PM MDTSpecial Weather StatementPUBEl Paso26 min
May 16, 7:47 PM MDTSpecial Weather StatementPUBProwers13 min
May 16, 7:57 PM MDTSpecial Weather StatementPUBBent, Prowers48 min
May 17, 4:19 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more18 hr
May 17, 11:50 AM MDTSpecial Weather StatementPUBCuster25 min
May 17, 12:00 PM MDTSpecial Weather StatementPUBHuerfano30 min
May 17, 12:26 PM MDTSpecial Weather StatementPUBCostilla34 min
May 17, 12:30 PM MDTSpecial Weather StatementPUBHuerfano30 min
May 17, 12:32 PM MDTSpecial Weather StatementPUBCuster28 min
May 17, 12:58 PM MDTSpecial Weather StatementPUBFremont32 min
May 17, 1:04 PM MDTSpecial Weather StatementPUBFremont26 min
May 17, 1:15 PM MDTSpecial Weather StatementPUBCuster45 min
May 17, 1:17 PM MDTSpecial Weather StatementPUBCostilla28 min
May 17, 1:26 PM MDTSpecial Weather StatementPUBSaguache34 min
May 17, 1:28 PM MDTSpecial Weather StatementPUBCostilla32 min
May 17, 1:30 PM MDTSpecial Weather StatementPUBFremont30 min
May 17, 1:39 PM MDTSpecial Weather StatementPUBAlamosa51 min
May 17, 1:46 PM MDTFlash Flood Warning Considerable damage threatPUBHuerfano, Las Animas3 hr
May 17, 1:47 PM MDTSpecial Weather StatementPUBHuerfano28 min
May 17, 1:58 PM MDTSpecial Weather StatementPUBFremont32 min
May 17, 2:04 PM MDTSpecial Weather StatementPUBSaguache41 min
May 17, 2:08 PM MDTSpecial Weather StatementPUBCostilla37 min
May 17, 2:15 PM MDTSpecial Weather StatementPUBHuerfano30 min
May 17, 2:16 PM MDTFlash Flood Warning Considerable damage threatPUBCuster, Pueblo3 hr
May 17, 2:24 PM MDTSpecial Weather StatementPUBLas Animas36 min
May 17, 2:29 PM MDTSpecial Weather StatementPUBAlamosa46 min
May 17, 2:43 PM MDTSpecial Weather StatementPUBHuerfano47 min
May 17, 2:47 PM MDTSpecial Weather StatementPUBHuerfano43 min
May 17, 2:59 PM MDTSevere Thunderstorm WarningPUBLas Animas61 min
May 17, 3:28 PM MDTSpecial Weather StatementPUBHuerfano47 min
May 17, 3:31 PM MDTSpecial Weather StatementPUBHuerfano44 min
May 17, 3:32 PM MDTFlash Flood WarningPUBFremont118 min
May 17, 3:47 PM MDTSevere Thunderstorm WarningPUBPueblo54 min
May 17, 3:59 PM MDTSpecial Weather StatementPUBFremont46 min
May 17, 4:00 PM MDTSpecial Weather StatementPUBLas Animas15 min
May 17, 4:16 PM MDTSpecial Weather StatementPUBPueblo44 min
May 17, 4:17 PM MDTSpecial Weather StatementPUBLas Animas43 min
May 17, 4:42 PM MDTFlash Flood WarningPUBLas Animas3 hr
May 17, 4:42 PM MDTSpecial Weather StatementPUBLas Animas18 min
May 17, 4:44 PM MDTSpecial Weather StatementPUBPueblo46 min
May 17, 5:06 PM MDTSpecial Weather StatementPUBHuerfano24 min
May 17, 5:13 PM MDTSevere Thunderstorm WarningPUBLas Animas26 min
May 17, 5:19 PM MDTFlash Flood Warning Considerable damage threatPUBPueblo108 min
May 17, 5:30 PM MDTSpecial Weather StatementPUBPueblo45 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.